Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Yoon Seok Jung 4 Articles
Characteristics of Acute Herbicide Poisoning: Focused on Chlorophenoxy Herbicide
Hakyoon Song, Sangchun Choi, Yoon Seok Jung, Eunjung Park, Hyukhoon Kim
J Korean Soc Clin Toxicol. 2019;17(2):126-131.   Published online December 31, 2019
DOI: https://doi.org/10.22537/jksct.2019.17.2.126
  • 123 View
  • 0 Download
  • 1 Citations
AbstractAbstract PDF
Purpose: Herbicide-related mortality has decreased since the complete ban of paraquat product sales in 2012, but there still have been other herbicides intoxications with relatively severe complications. Glyphosate and glufosinate herbicides are used widely, and considerable research has been conducted. Chlorophenoxy herbicide is another major herbicide that has shown poor outcomes and mortality without proper management, but research in this area is lacking. Therefore, this study compared the clinical features of chlorophenoxy herbicide with those of other herbicides. Methods: The medical records of patients exposed to herbicides at a tertiary academic university hospital in Korea from May 2014 to April 2019 were reviewed retrospectively. The demographic and clinical data of 135 patients were then analyzed to identify the recent herbicides intoxication trends after the paraquat sales ban, focusing mainly on chlorophenoxy herbicide poisoning. Results: Of the 135 patients, 13 patients (9.6%) had chlorophenoxy herbicide poisoning. No significant differences in all the variables were observed between the chlorophenoxy herbicide poisoning group and non-chlorophenoxy herbicides poisoning groups. Toxic symptoms after poisoning varied from nothing noticeable to confusion; none of the patients had severe complications after their treatments. Conclusion: Acute chlorophenoxy poisoning is relatively less severe, with lower mortality rates than glyphosate and glufosinate poisoning.

Citations

Citations to this article as recorded by  
  • Association between continuous renal replacement therapy and mortality after acute herbicide (glyphosate and/or glufosinate) intoxication: propensity score matching approach
    Seung Woo Lee, Won-joon Jeong, Seung Ryu, Yongchul Cho, Yeonho You, Jung Soo Park, Changshin Kang, Hong Joon Ahn, So Young Jeon, Jinwoong Lee
    Journal of The Korean Society of Clinical Toxicology.2023; 21(1): 17.     CrossRef
Cardiovascular Manifestations and Clinical Course after Acute Carbon Monoxide Poisoning
In Soo Lee, Yoon Seok Jung, Young Gi Min, Gi Woon Kim, Sang Cheon Choi
J Korean Soc Clin Toxicol. 2012;10(2):103-110.   Published online December 31, 2012
  • 81 View
  • 0 Download
AbstractAbstract PDF
Purpose: The aim of this study was to evaluate the cardiovascular manifestations and clinical course in patients with acute carbon monoxide poisoning. Methods: A retrospective study was conducted over a 36 month period on consecutive patients who visited an emergency medical center and were diagnosed with acute carbon monoxide poisoning. A standardized data extraction protocol was performed on the selected patients. Results: A total of 293 patients were selected during the study period. Cardiac manifestations were observed in 35.2% (n=103) of the patients: hypotension in 11 patients (3.8%), ECG abnormalities in 44 patients (15.0%) and cardiac enzyme abnormalities in 103 patients (35.2%). Echo cardiography was performed on 56 patients with cardiac toxicity: 12 patients had abnormal results (5 patients with global hypokinesia and 7 patients with regional wall akinesia). Five patients died within 3 hours after ED admission, and the remaining patients were discharged alive. At 3 months after discharge, none of these patients had died.The SOFA scores in the severe cardiac toxicity group and non-severe cardiac toxicity group at the time of arrival were $2.53{pm}2.29$ and $2.19{pm}2.12$, respectively (p=0.860). Conclusion: Cardiovascular manifestations occur after acute CO poisoning at arateof 35.2%. Even those with severe cardiovascular toxicity recovered well within 10 days after admission. Therefore, the importance of cardiac toxicity after acute CO poisoning is not significant in itself in the clinical course, and the short-term prognosis of cardiac toxicity is unlikely to be unfavorable in acute CO poisoning.
A Case of Cardiac Arrest Due to Severe Lithium Intoxication - Difficult Diagnosis -
Jung Hwan Ahn, Sang Cheon Choi, Sang Kyu Yoon, Yoon Seok Jung
J Korean Soc Clin Toxicol. 2005;3(2):130-134.   Published online December 31, 2005
  • 87 View
  • 0 Download
AbstractAbstract PDF
Lithium is mainly prescribed for manic and depressive disorder, also frequently prescribed for the other diseases such as migraine, cluster headache, alcoholism, and obsessive-compulsive disorder. An acute lithium intoxication occurs in cases of patients ingesting large amount lithium at a time, a chronic lithium intoxication occurs in patients on chronic lithium therapy. Acute or chronic lithium poisoning occurs frequently in case of patients on chronic lithium therapy ingesting larger dose than prescribed. Manifestations of lithium poisoning are various. It is possible nervous, cardiovascular, renal, gastrointestinal and endocrine systems to be involved. Due to intracellular high concentration, mortality rate is high in acute lithium intoxication patients on chronic lithium therapy. We report a case of acutely intoxicated 40-year-old male on chronic lithium therapy. His chief complaints were deterioration and high fever. On his arrival to an emergency department, he was in cardiac arrest. He restored return of spontaneous circultion (ROSC) 5 minutes later after cardiopulmonary cerebral resuscitation (CPCR) and referred to department of internal medicine for hemodialysis. Vigorous treatment was given to the patient, but he was expired at 4th hospital day.
Analyses of Suicide Victims Admitted via the Emergency Department -Based on Psychiatric Histories, Past Suicidal Attempts and Psychiatric Diagnoses-
Jae Min Hur, Woo Chan Chun, Young Gi Min, Yoon Seok Jung
J Korean Soc Clin Toxicol. 2004;2(2):106-115.   Published online December 31, 2004
  • 74 View
  • 0 Download
AbstractAbstract PDF
Purpose: This study analyzed the general features, psychiatric histories, past suicidal attempts and psychiatric diagnoses of suicide victims admitted via the emergency department (ED). Methods: Reviewing the charts of 138 inpatients of suicide attempts admitted via the ED from January 2002 to December 2003, we analyzed various data, including sex, age, season, stressful events, psychiatric histories, previous suicidal attempts, and psychiatric diagnoses during admission, and we used a chi-square test to chart the statistical data. Results: A significant difference was found between 1 st attempts and repeated attempts as to the mechanical methods used for the suicide attempts, There was a significant difference in the kinds of drugs between patients with and without psychiatric histories. In the psychiatric diagnosis, there was a significant difference in AXIS I between patients with and without psychiatric histories. In AXIS II, there was a significant difference between patients with and without psychiatric histories, 1st attempts and repeated attempts. Conclusion: We emphasize the importance of psychiatric consults, treatments, and follow-ups for suicide victims and the emergency physicians' function in helping them to contact psychiatric doctors.

JKSCT : Journal of The Korean Society of Clinical Toxicology